MAUDE Adverse Event Report: BARD ACCESS SYSTEMS TRI-FUNNEL REPL GAST 18F; FEEDING DEVICE

BARD ACCESS SYSTEMS TRI-FUNNEL REPL GAST 18F; FEEDING DEVICE
Model Number 000718
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Photos were provided to the manufacturer for review.The lot number for the device was provided.The device history records are currently under review.The device is not available for return.The investigation is currently underway.(expiry date 09/2020).
 
Event or Problem Description
It was reported that some time post feeding device placement, the probe was passed but the balloon does not remain filled.It was further reported that a subtle leak was identified.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: although the sample was not returned for evaluation, photos were provided for review.The investigation is inconclusive for fluid leak issue as the photos were not evident to show leakage on the balloon.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.The definitive root cause is unknown.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, and unit label) showed that the product labeling is adequate.H10: g4 h11: d7, h4, h6 (methods, results, conclusion) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one tri-funnel replacement gastrostomy tube 18f was returned for evaluation.Functional and gross visual evaluation were performed.Although the sample was returned for evaluation, three electronic photos were provided for review.The balloon was inflated with approximately 10ml of water and was allowed to sit for 10 minutes.The balloon was massaged and no leaks were noted.The investigation is unconfirmed for the reported fluid leak issue, as the photos were not evident to show leakage on the balloon and no leaks were noted to the balloon when inflated.Although a definitive root cause could not be determined, poor clinician handling could have potentially caused or contributed to the reported event.It is unknown whether patient and/or procedural factors contributed to the event.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: g4 h11: d7, d10, h3, h4, h6 (method, results, conclusion).H11:section a through f the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
TRI-FUNNEL REPL GAST 18F
Common Device Name
FEEDING DEVICE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9916226
Report Number3006260740-2020-01122
Device Sequence Number16827330
Product Code KNT
UDI-Device Identifier00801741037146
UDI-Public(01)00801741037146
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K063118
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2020
Device Model Number000718
Device Catalogue Number000718
Device Lot NumberNGBU2643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2020
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer08/19/2020
11/23/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date08/20/2020
11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight40